| Model Number |
G52917 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma/510(k): k211874.Investigation is still in progress.
Event or Problem Description
Description of event according to initial reporter: information received 27jun2022 from review of medical records for related complaint (b)(4): the patient had apparently patent right iliac vein and inferior vena cava.Initial deployment of the filter showed failure to fully deploy.Suspected the filter may have been trapped in a web within the vein wall.The filter was, therefore, snared with a gooseneck snare an repositioned in the inferior vena cava at the point where it now fully deployed.Completion venogram did not show any complication.Patient outcome: completion venogram did not show any complication.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the filter did not fully deploy/expand and suspected it had been trapped in a web within the vena cava, but after snared through the filter sheath and repositioned the filter did fully expand.No harm to the patient reported.It is noted that the filter was placed prophylaxis due to pe (pulmonary embolism), but according to the instructions for use the tulip filter is intended for placement in patients, where anticoagulant treatment is contraindicated or has failed.No imaging was provided and based on the limited information received it would be inappropriate to speculate at what may or may not have caused the filter to not fully expand after release from the femoral introducer.However, it is previously seen that the filter legs may be somehow obstructed from fully expanding if the filter is deployed in a thrombus, if the filter legs are caught in a clot, or if the filter is not placed in the ivc and ¿failure of filter expansion/incomplete expansion¿ is listed in the instructions for use as a potential adverse event.There are adequate controls in place to ensure that the device is manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.